Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 3:25 PM CDT for 4 counties in Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 10, 2016, 4:03 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 82 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:30 PM CDT | HAIL 0.5 | Hart, TX | TIME OF HAIL ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WUUS54 KLUB 102025 SVRLUB TXC069-189-279-437-102115- /O.NEW.KLUB.SV.W.0001.160410T2025Z-160410T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT SUN APR 10 2016 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS... NORTHEASTERN LAMB COUNTY IN NORTHWESTERN TEXAS... SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS... NORTHWESTERN HALE COUNTY IN NORTHWESTERN TEXAS... * UNTIL 415 PM CDT * AT 324 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HART...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HART AND SPRINGLAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. && LAT...LON 3419 10228 3433 10236 3465 10192 3439 10178 TIME...MOT...LOC 2024Z 223DEG 20KT 3436 10210 $$ MCZ
2 follow-up statements
513
WWUS54 KLUB 102051
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT SUN APR 10 2016
TXC189-279-102100-
/O.CAN.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
LAMB TX-HALE TX-
351 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMB AND
NORTHWESTERN HALE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
3433 10236
TIME...MOT...LOC 2050Z 201DEG 12KT 3437 10219
$$
TXC069-437-102115-
/O.CON.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
CASTRO TX-SWISHER TX-
351 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CASTRO AND SOUTHWESTERN SWISHER COUNTIES...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HART...MOVING
NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
3433 10236
TIME...MOT...LOC 2050Z 201DEG 12KT 3437 10219
HAIL...1.00IN
WIND...60MPH
$$
MCZ061
WWUS54 KLUB 102103
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CDT SUN APR 10 2016
TXC069-437-102112-
/O.CAN.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
CASTRO TX-SWISHER TX-
403 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASTRO AND
SOUTHWESTERN SWISHER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
3433 10236
TIME...MOT...LOC 2100Z 223DEG 20KT 3442 10213
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:38 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 12:38 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1238 PM CDT SUN APR 10 2016 .UPDATE... FORECAST WAS UPDATED EARLIER FOR ELEVATED SHOWERS AND STORMS ACROSS THE SW SOUTH PLAINS. WATER VAPOR IMAGERY SHOWS THIS ACTIVITY IS THE RESULT OF MID-LEVEL COOLING/ASCENT EXITING SERN NM AND ENHANCING A LAYER OF LL MOIST ASCENT EXTENDING FROM MORTON SOUTHEAST TO O'DONNELL. THIS AREA OF ELEVATED CONVECTION SHOULD CONTINUE ADVANCING NNE THROUGH THE AFTERNOON AND PROBABLY BECOME SURFACE BASED AS IT REACHES AREAS CLOSER TO THE HIGHWAY 70 CORRIDOR WHERE CONVECTIVE TEMPS ARE ALREADY BEING APPROACHED. LAPS INDICATES SBCAPE IN THESE AREAS AROUND 2500 J/KG WITH SOME SIZABLE CINH AS EXPECTED...HOWEVER AS THE AFOREMENTIONED MID-LEVEL COOLING ARRIVES THIS SHOULD FOSTER SEVERE STORM DEVELOPMENT GENERALLY FROM WEST TO EAST. NO OTHER UPDATES ATTM. && .PREV DISCUSSION... /ISSUED 1219 PM CDT SUN APR 10 2016/ AVIATION... OUTSIDE OF OCNL MVFR CIGS AT LBB FOR THE NEXT HOUR...VFR SHOULD PREVAIL OUTSIDE OF TS. SCATTERED TS ABOUT 50 MILES S-W OF LBB AT 1215 PM WILL CONTINUE MOVG NNE AT 30 KNOTS AND LIKELY IMPACT THE LBB AIRSPACE BY 19Z OR SO AND PVW A BIT LATER. THIS ACTIVITY COULD BECOME SEVERE LATER THIS AFTERNOON NEAR PVW AND ESPECIALLY CDS BEFORE EXITING THE REGION LATER THIS EVENING. WINDS WILL REMAIN S-SW BEFORE VEERING WEST AFTER MIDNIGHT AS AN UPPER LOW PASSES N OF THE REGION. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Apr 10, 11:18 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1118 AM CDT SUN APR 10 2016 TXZ021>044-111630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1118 AM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING FROM THE NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. INCREASING ASCENT WILL EXIT NEW MEXICO THIS AFTERNOON AND INTERACT WITH A MOIST AND UNSTABLE AIRMASS AHEAD OF A DRYLINE. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 52 min |
| Apr 10, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 27 min |
| Apr 10, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 27 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| Apr 10, 5:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 5:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Apr 10, 6:16 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 31 min |
| Apr 10, 6:38 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.